Alert archive / California / Wind Advisories in 2019
Wind Advisory 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Sep 7, 2019, 2:34 PM PDT for Imperial County, California. It took effect at Sep 7, 2019, 3:46 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2019, 2:34 PM PDT (21:34 UTC)
- In effect from
- Sep 7, 2019, 3:46 PM PDT
- Expired
- Sep 8, 2019, 7:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS75 KPSR 072134 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 234 PM MST Sat Sep 7 2019 AZZ537-540>544-546-548>551-080300- /O.CON.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Northwest Valley-Buckeye/Avondale-Cave Creek/New River- Deer Valley-Central Phoenix-North Phoenix/Glendale- Scottsdale/Paradise Valley-East Valley-Fountain Hills/East Mesa- South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Circle City, Surprise, Wittmann, Beardsley, Sun City West, Avondale, Cashion, Goodyear, Liberty, Scottsdale, Peoria, Phoenix, Paradise Valley, Mesa, Chandler, Tempe, Gilbert, Fountain Hills, Sun Lakes, and Queen Creek 234 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHERE...Portions of south central Arizona. * IMPACTS...Overexposure can cause heat cramps and heat exhaustion to develop and, without intervention, can lead to heat stroke. * THREAT...High HeatRisk. Afternoon temperatures 107 to 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of very hot temperatures, even by local standards, will occur. Actions should be taken to lessen the impact of the extreme heat. Stay indoors and seek air-conditioned buildings. Drink water, more than usual, and avoid dehydrating alcoholic, sugary, or caffeinated drinks. Dress for the heat - lightweight and light- colored clothing. Eat small meals and eat more often. Monitor those with a higher vulnerability to heat, including small children. Check in on family, friends, and neighbors, especially the elderly. If engaging in outdoor activity, take longer and more frequent breaks and avoid the hottest parts of the day. Never leave kids or pets unattended in cars. Public cooling shelters are available in some areas. Consult county officials for more details. Recognize the signs and symptoms of heat-related illness. Early signs include thirst and muscle cramps. Heat exhaustion may include: cool, moist, pale skin; headache; dizziness; weakness or exhaustion; nausea. The most serious illness is heat stroke, which may include: vomiting; confusion; throbbing headache; decreased alertness or loss of consciousness; high body temperature (above 105F); hot, dry skin; rapid, weak pulse; rapid, shallow breathing; seizures. Heat stroke can be DEADLY. Treat as an emergency and call 9 1 1. Continue to monitor NWS forecasts, broadcast outlets, and local government for updates. && $$ AZZ534-080300- /O.CON.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Aguila Valley- Including the cities of Aguila, Gladden, and Wickenburg 234 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHERE...Aguila Valley. * IMPACTS...Overexposure can cause heat cramps and heat exhaustion to develop and, without intervention, can lead to heat stroke. * THREAT...High HeatRisk. Afternoon temperatures 107 to 109. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of very hot temperatures, even by local standards, will occur. Actions should be taken to lessen the impact of the extreme heat. Stay indoors and seek air-conditioned buildings. Drink water, more than usual, and avoid dehydrating alcoholic, sugary, or caffeinated drinks. Dress for the heat - lightweight and light- colored clothing. Eat small meals and eat more often. Monitor those with a higher vulnerability to heat, including small children. Check in on family, friends, and neighbors, especially the elderly. If engaging in outdoor activity, take longer and more frequent breaks and avoid the hottest parts of the day. Never leave kids or pets unattended in cars. Public cooling shelters are available in some areas. Consult county officials for more details. Recognize the signs and symptoms of heat-related illness. Early signs include thirst and muscle cramps. Heat exhaustion may include: cool, moist, pale skin; headache; dizziness; weakness or exhaustion; nausea. The most serious illness is heat stroke, which may include: vomiting; confusion; throbbing headache; decreased alertness or loss of consciousness; high body temperature (above 105F); hot, dry skin; rapid, weak pulse; rapid, shallow breathing; seizures. Heat stroke can be DEADLY. Treat as an emergency and call 9 1 1. Continue to monitor NWS forecasts, broadcast outlets, and local government for updates. && $$ CAZ562-081045- /O.NEW.KPSR.WI.Y.0028.190907T2134Z-190908T1400Z/ Imperial County Southwest- 234 PM PDT Sat Sep 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT SUNDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 7 AM PDT Sunday. * WHERE...Southwest corner of Imperial County. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
464 WWUS75 KPSR 072247 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Phoenix AZ 347 PM MST Sat Sep 7 2019 AZZ537-540>544-546-548>551-080300- /O.CON.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Northwest Valley-Buckeye/Avondale-Cave Creek/New River- Deer Valley-Central Phoenix-North Phoenix/Glendale- Scottsdale/Paradise Valley-East Valley-Fountain Hills/East Mesa- South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Circle City, Surprise, Wittmann, Beardsley, Sun City West, Avondale, Cashion, Goodyear, Liberty, Scottsdale, Peoria, Phoenix, Paradise Valley, Mesa, Chandler, Tempe, Gilbert, Fountain Hills, Sun Lakes, and Queen Creek 347 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHERE...Portions of south central Arizona. * IMPACTS...Overexposure can cause heat cramps and heat exhaustion to develop and, without intervention, can lead to heat stroke. * THREAT...High HeatRisk. Afternoon temperatures 107 to 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of very hot temperatures, even by local standards, will occur. Actions should be taken to lessen the impact of the extreme heat. Stay indoors and seek air-conditioned buildings. Drink water, more than usual, and avoid dehydrating alcoholic, sugary, or caffeinated drinks. Dress for the heat - lightweight and light- colored clothing. Eat small meals and eat more often. Monitor those with a higher vulnerability to heat, including small children. Check in on family, friends, and neighbors, especially the elderly. If engaging in outdoor activity, take longer and more frequent breaks and avoid the hottest parts of the day. Never leave kids or pets unattended in cars. Public cooling shelters are available in some areas. Consult county officials for more details. Recognize the signs and symptoms of heat-related illness. Early signs include thirst and muscle cramps. Heat exhaustion may include: cool, moist, pale skin; headache; dizziness; weakness or exhaustion; nausea. The most serious illness is heat stroke, which may include: vomiting; confusion; throbbing headache; decreased alertness or loss of consciousness; high body temperature (above 105F); hot, dry skin; rapid, weak pulse; rapid, shallow breathing; seizures. Heat stroke can be DEADLY. Treat as an emergency and call 9 1 1. Continue to monitor NWS forecasts, broadcast outlets, and local government for updates. && $$ AZZ534-080300- /O.CON.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Aguila Valley- Including the cities of Aguila, Gladden, and Wickenburg 347 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHERE...Aguila Valley. * IMPACTS...Overexposure can cause heat cramps and heat exhaustion to develop and, without intervention, can lead to heat stroke. * THREAT...High HeatRisk. Afternoon temperatures 107 to 109. PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of very hot temperatures, even by local standards, will occur. Actions should be taken to lessen the impact of the extreme heat. Stay indoors and seek air-conditioned buildings. Drink water, more than usual, and avoid dehydrating alcoholic, sugary, or caffeinated drinks. Dress for the heat - lightweight and light- colored clothing. Eat small meals and eat more often. Monitor those with a higher vulnerability to heat, including small children. Check in on family, friends, and neighbors, especially the elderly. If engaging in outdoor activity, take longer and more frequent breaks and avoid the hottest parts of the day. Never leave kids or pets unattended in cars. Public cooling shelters are available in some areas. Consult county officials for more details. Recognize the signs and symptoms of heat-related illness. Early signs include thirst and muscle cramps. Heat exhaustion may include: cool, moist, pale skin; headache; dizziness; weakness or exhaustion; nausea. The most serious illness is heat stroke, which may include: vomiting; confusion; throbbing headache; decreased alertness or loss of consciousness; high body temperature (above 105F); hot, dry skin; rapid, weak pulse; rapid, shallow breathing; seizures. Heat stroke can be DEADLY. Treat as an emergency and call 9 1 1. Continue to monitor NWS forecasts, broadcast outlets, and local government for updates. && $$ CAZ562-081045- /O.COR.KPSR.WI.Y.0028.190907T2246Z-190908T1400Z/ Imperial County Southwest- 347 PM PDT Sat Sep 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT SUNDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 7 AM PDT Sunday. * WHERE...Southwest corner of Imperial County. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Now through Sunday morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
060 WWUS75 KPSR 080239 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 739 PM MST Sat Sep 7 2019 AZZ537-540>544-546-548>551-080345- /O.EXP.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Northwest Valley-Buckeye/Avondale-Cave Creek/New River- Deer Valley-Central Phoenix-North Phoenix/Glendale- Scottsdale/Paradise Valley-East Valley-Fountain Hills/East Mesa- South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Circle City, Surprise, Wittmann, Beardsley, Sun City West, Avondale, Cashion, Goodyear, Liberty, Scottsdale, Peoria, Phoenix, Paradise Valley, Mesa, Chandler, Tempe, Gilbert, Fountain Hills, Sun Lakes, and Queen Creek 739 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Cooler conditions are expected Sunday and the Excessive Heat Warning currently in effect will be allowed to expire at 8 pm this evening. $$ AZZ534-080345- /O.EXP.KPSR.EH.W.0012.000000T0000Z-190908T0300Z/ Aguila Valley- Including the cities of Aguila, Gladden, and Wickenburg 739 PM MST Sat Sep 7 2019 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Cooler conditions are expected Sunday and the Excessive Heat Warning currently in effect will be allowed to expire at 8 pm this evening. $$ CAZ562-081400- /O.CON.KPSR.WI.Y.0028.000000T0000Z-190908T1400Z/ Imperial County Southwest- 739 PM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... * WHERE...Southwest corner of Imperial County. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Now through Sunday morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
789 WWUS75 KPSR 081347 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 647 AM MST Sun Sep 8 2019 CAZ562-081500- /O.EXP.KPSR.WI.Y.0028.000000T0000Z-190908T1400Z/ Imperial County Southwest- 647 AM PDT Sun Sep 8 2019 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... Gusty winds up to 35 MPH are still possible but the winds will continue to weaken through the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 7, 10:42 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 7, 10:42 AM PDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1042 AM MST Sat Sep 7 2019
.UPDATE...
Updated 18Z aviation discussion.
&&
.SYNOPSIS...
Hot conditions will last for another day with highs approaching
110 degrees across the lower deserts. A low pressure trough will
then bring a significant cool down beginning Sunday and into next
week. Shower and thunderstorm chances will also increase on
Sunday, but mainly north and east of Phoenix. Better rain chances
are then seen across much of southern Arizona Monday into Tuesday
as high temperatures fall to below 100 degrees across the lower
deserts. Warmer and drier conditions will return to the area by
late next week.
&&
.DISCUSSION...
The forecast over the next few days continues to be quite
challenging as the first trough of the season is approaching from
the northwest. Ahead of the trough, 500 heights over our area
will still be around 90% of climo and daytime highs today will
again climb to 106-110 degrees across the lower deserts. An
Excessive Heat Warning is in effect for the Phoenix metro with
highs just shy of the daily record of 111. The hot conditions so
far this month have been quite unusual as Phoenix has seen its
warmest first six days of September on record, a full half degree
warmer than the previous record in 2013.
Storm chances today will still be fairly low as drier conditions
prevail. However, a subtle shortwave trough currently over
southeast California will move into central Arizona this afternoon
likely sparking off some isolated storms in the higher terrain
just north and northeast of Phoenix. A more significant shortwave
trough then quickly approaches from the northwest tonight. Also at
this point, low level flow will turn southerly advecting decent
moisture northward into southeast and portions of south-central
Arizona. Sunday will definitely turn cooler as the trough moves
through the region with highs just above 100 degrees over the
deserts. The biggest forecast challenge for Sunday and then into
early next week is rain chances and the potential for some strong
storms and heavy rainfall.
The daytime hours Sunday should mainly involve a few storms over
the eastern Arizona high terrain as a significant warm dry layer
likely inhibits storms over the lower deserts. Any storms that do
form Sunday afternoon/early evening will have the potential to be
strong to severe because of modest to potentially strong low and
mid-level winds. By late Sunday evening into Sunday night,
increasing moisture out of the south and a weakening mid level
inversion may allow for some showers and storms into the lower
deserts of south-central Arizona if the capping inversion can be
overcome. This potential activity will likely form along the
leading edge of a nearly stationary shortwave trough seen at
700mb over western Arizona and along an expected strong moisture
gradient. Can't rule out the possibility of a few strong storms
over the lower deserts, into Sunday night, but they will likely be
mostly elevated in nature.
Monday into Tuesday still looks promising for rain potential
mainly from Maricopa County eastward as the low level moist flow
persists and broad-scale troughing remains over the Desert
Southwest. The timing of the best rain potential is still somewhat
uncertain, but it will likely coincide with the best isentropic
ascent Monday night into early Tuesday over areas just north and
northeast of Phoenix. Given the anticipated set up, the heaviest
rainfall looks to be Monday night into Tuesday, but we would need
some training of storms to see any decent flooding potential. By
Tuesday, low and mid levels winds will be weakening, but
increasing upper level jet support may come into play as we become
better positioned in a right entrance jet region. Rainfall
potential on Tuesday is even more uncertain, but chances will
persist mainly from Phoenix east. Models do show Tuesday night
into Wednesday may be more active than during the daytime hours
Tuesday with shower and thunderstorm activity slightly displaced
to the east of the previous night's activity. We should have a
much better idea of QPF amounts over the next day or two.
Temperatures Monday through Wednesday will be below normal for the
first time since late July as highs drop to the middle to upper
90s. The high pressure ridge will begin rebuilding late next
week, eventually becoming centered over the Southwestern U.S. at
some point the following weekend. The increasing heights aloft and
drying conditions late next week will bring temperatures back to
around or even a few degrees above normal at some point late next
week.
&&
.AVIATION...Updated at 1742Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
There is a band of weak showers flowing south to north located
east of the terminal area this morning and those showers will
continue to shift further off to the east as the thick cloud layer
slowly dissipates. The winds will become westerly throughout the
entire terminal area within the next hour or so and accompanied by
stronger afternoon gusts with speeds upwards of 20-25 knots. The
chance for storms over any particular terminal is low at 10-15%
with most activity favoring the higher terrain north and east of
Phoenix and southeast Arizona. While outflows reaching the
terminal area cannot be ruled out, the likelihood is too low and
timing too uncertain to mention in the TAF package at this time.
Southeast California/Southwest Arizona including KIPL and KBLH:
The main weather concern today will be the gusty westerly to
southwesterly winds through this evening. Otherwise, storms and
outflows should remain well out of the terminal area today.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Monday through Friday:
Isolated to scattered showers and thunderstorms will continue each
day on and off from Monday into Wednesday, especially from the S-
central lower deserts to the higher terrain of east AZ. Max Ts
will stay several degrees below seasonal normals through Thursday.
Min RH will range from the teens over SE CA to above 20 percent
elsewhere through Thursday before drying to the teens on Friday.
Excellent overnight recovery through Tuesday night will fall to
fair by Friday night. Winds will be light to seasonably breezy.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Excessive Heat Warning until 8 PM MST this evening for AZZ534-
537-540>544-546-548>551.
CA...None.
&&
DISCUSSION...Kuhlman
AVIATION...Deems
FIRE WEATHER...SawtelleNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.